Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 37, NWS San Diego, CA

September 2, 2007San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Sep 2, 2007, 1:18 PM PDT for San Bernardino County, California. It was in force for 72 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 2, 2007, 1:18 PM PDT (20:18 UTC)
Expired
Sep 2, 2007, 2:30 PM PDT
In force
72 min
Issued by
NWS San Diego, CA
Area
Whole counties

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Sep 2, 2:19 PM PDTFLASH FLOODWrightwood, CATHUNDERSTORMS WITH VERY HEAVY SHOWERS AND FREQUENT LIGHTNING HAVE CAUSED FLOODING IN WRIGHTWOOD. TRUSH AND VICTORVILLE ROADS ARE WASHED OUT. TACTICAL DISASTER RESPONSE TAEM HAS BEEN ACTIVATED IN WRIGHTWOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 022021
FFWSGX
CAC071-022130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
118 PM PDT SUN SEP 2 2007

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...  
THIS INCLUDES THE CITIES OF MOUNTAIN HOME VILLAGE AND FOREST 
FALLS...

* UNTIL 230 PM PDT

* AT 110 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER FOREST FALLS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOREST   
FALLS AND MILL CREEK CANYON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING IN MILL 
CREEK AND ITS TRIBUTARIES...HIGHWAY 38...AND VALLEY OF THE FALLS 
DRIVE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3424 11719 3436 11709 3425 11684 3417 11681
      3408 11686 3402 11695 3402 11711 3414 11714
TIME...MOT...LOC 2018Z 180DEG 0KT 3410 11696

$$

SCV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:00 AM PDT, 4 hours 18 minutes earlier.

Area forecast discussion, Sep 2, 9:00 AM PDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT SUN SEP 2 2007

.SYNOPSIS...
STRONG HIGH PRESSURE AND MONSOON MOISTURE WILL CONTINUE THE HOT
HUMID WEATHER TODAY AND LABOR DAY. SCATTERED THUNDERSTORMS WILL
ACCOMPANY THE HEAT MAINLY IN THE MOUNTAINS AND DESERTS AND MAINLY
DURING THE AFTERNOONS AND EVENINGS TODAY AND LABOR DAY. A FEW STORMS
COULD DRIFT WEST OF THE MOUNTAINS. THE HIGH PRESSURE WEAKENS TUESDAY
TO START A COOLING AND DRYING TREND THROUGH THE MIDDLE PART OF THE
WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE ATMOSPHERE THIS MORNING HAS ABOUT THE SAME MOISTURE AND
INSTABILITY AS IT DID SAT MORNING...EXCEPT SLIGHTLY LESS ON BOTH
COUNTS. AN IMPRESSIVE SURGE OF LOW LEVEL MOISTURE STRUCK THE LOWER
DESERT THIS MORNING PRODUCING GUSTY WINDS AND SHOWERS IN THE
COACHELLA VALLEY AND EVEN DENSE FOG IN BORREGO SPRINGS. THIS CAME
FROM A MASSIVE TSTORM COMPLEX THAT DUMPED NEARLY 2 INCHES OF RAIN ON
YUMA (ALMOST THE ENTIRE SEASONAL AVERAGE). SO GET READY FOR ANOTHER
AFTERNOON OF TSTORMS...MUCH LIKE SAT. MOISTURE IS DEEP AND PLENTIFUL
AND WINDS ALOFT ARE VERY LIGHT...WHICH WILL INCREASE THE RISK OF
FLASH FLOODS. THE MOISTURE PROFILE ON MON SHRINKS ONLY SLIGHTLY SO
THE THREAT OF TSTORMS WILL CONTINUE. THE UPPER HIGH OVER AZ WILL
WEAKEN ALMOST IMPERCEPTIBLY...BUT IT MAY BE ENOUGH TO BRING DOWN
TEMPS A COUPLE DEGREES FOR THE HOLIDAY. THE UPPER HIGH BREAKS DOWN A
LITTLE AS A WEAK TROUGH OF LOW PRESSURE MOVES THROUGH THE INTERIOR
WEST TO OUR NORTH ON TUE AND WED. THE COOLING TREND WILL START AT
THE COAST AS ONSHORE FLOW INCREASES...BUT THE COOLER WEATHER WILL BE
NOTICED EVEN IN THE DESERTS BY WED. THE MARINE LAYER INFLUENCE WILL
RETURN PRODUCING SOME COASTAL CLOUDS...BUT NOT EXTENSIVE COVERAGE.
THE REMNANTS OF HURRICANE HENRIETTE ARE STILL PAINTING A FUZZY
PICTURE LATER THIS WEEK. AS THE LOW PRESSURE ASSOCIATED WITH THE
REMNANTS APPROACH SOCAL...IT ACTUALLY ACTS TO DEVELOP OFFSHORE FLOW
THU AND FRI MORNINGS. AS IT IS CURRENTLY TRACKED BY MODELS...THE
UNORGANIZED LOW MOVES INTO THE REGION LATE THU AND FRI BRINGING WITH
IT DEEP AND COPIOUS MOISTURE THAT COULD MEAN SHOWERS FOR EVERYONE.
BUT THE DETAILS CHANGE WITH EACH MODEL RUN AND FROM MODEL TO MODEL.
THE LOW AND/OR THE MOISTURE COULD TRACK ELSEWHERE AND LEAVE US WITH
NOTHING. NEXT WEEKEND ANOTHER...BUT BIGGER...TROUGH IS SHOWN TO
MOVE INTO THE INTERIOR WEST FROM THE NORTH WHICH MIGHT JUST BRING
US TEMPS BELOW NORMAL FOR A CHANGE.

&&

.AVIATION...
021445..THE TWO MAIN CONCERNS FOR TODAY WILL BE THE AFTERNOON
THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT VALLEY AND
DESERT AREAS...AND THE MAXIMUM TEMPERATURES AT THE AREA AIRPORTS.

SCATTERED THUNDERSTORMS SHOULD DEVELOP BY NOON OVER THE MOUNTAINS.
THESE THUNDERSTORMS COULD DRIFT OVER THE ADJACENT DESERT AND VALLEY
AREAS AT TIMES. BASES SHOULD BE AT OR ABOVE FL080 WITH TOPES TO
FL450 AT TIMES. THUNDERSTORM ACTIVITY SHOULD END BY SUNSET.

MAXIMUM TEMPERATURES FOR TODAY AT KSAN AND KSNA SHOULD BE BETWEEN 28
AND 32 DEGREES C...NEAR 43 DEGREES C AT KONT AND BETWEEN 45 AND 47
DEGREES C AT KPSP AND KTRM. SOME DECREASE IN TEMPERATURES ARE
EXPECTED NEAR THE COAST ON MONDAY.

THE MARINE LAYER REMAINS VERY SHALLOW...LESS THAN 500 FEET. MARINE
LAYER STRATUS/FOG IS NOT EXPECTED TO BE A PROBLEM AT THE COASTAL
AIRPORTS THROUGH MONDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM 10 AM PDT THIS MORNING THROUGH THIS
     EVENING FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
     RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-
     SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
     EMPIRE-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS-
     SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.

     EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 7 PM PDT THIS
     EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY
     VALLEYS.

     EXCESSIVE HEAT WARNING FROM 10 AM TO 7 PM PDT MONDAY FOR ORANGE
     COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 2, 5:00 AM PDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT SUN SEP 2 2007

CAZ042-043-048-050-055>058-060>062-030100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
500 AM PDT SUN SEP 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHWEST CALIFORNIA.

STRONG HIGH PRESSURE ALOFT WILL CONTINUE VERY HOT DAYS INLAND
THROUGH LABOR DAY WITH SLOW COOLING TUESDAY. MOISTURE IN SOUTHEAST
FLOW ALOFT WILL CAUSE A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND
DESERTS...DECREASING TOWARD MID WEEK THEN INCREASING AGAIN THURSDAY
AND FRIDAY. A FEW STORMS WILL DRIFT WEST OF THE MOUNTAINS THROUGH
LABOR DAY.

.DAY ONE... TODAY AND TONIGHT

FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS AND INLAND VALLEYS
FROM LATE MORNING THROUGH EARLY EVENING. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS HIGH FOR THE MOUNTAINS AND NORTHERN
DESERTS. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE
THREAT OF FLASH FLOODING IS SIGNIFICANT.

THE FLASH FLOOD POTENTIAL IS MODERATE FOR THE SOUTHERN
DESERTS...INLAND VALLEYS AND SANTA ANA MOUNTAINS. THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.

EXCESSIVE HEAT WARNING FROM LATE MORNING THROUGH EARLY EVENING FOR
THE INLAND VALLEYS AND INLAND ORANGE COUNTY. SEE LAXNPWSGX FOR
DETAILS.

HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE FLASH FLOOD POTENTIAL IS HIGH FOR THE MOUNTAINS AND NORTHERN
DESERTS MONDAY. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED
AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT.

THE FLASH FLOOD POTENTIAL IS MODERATE FOR THE SOUTHERN DESERTS AND
INLAND VALLEYS MONDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
ISOLATED FLASH FLOODING IS POSSIBLE.

EXCESSIVE HEAT WARNING FROM LATE MORNING THROUGH EARLY EVENING
MONDAY FOR THE INLAND VALLEYS AND INLAND ORANGE COUNTY. SEE
LAXNPWSGX FOR DETAILS.

HIGH RIP CURRENT RISK AT THE BEACHES FOR MONDAY. SEE LAXSRFSGX FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION MAY BE REQUESTED AGAIN SUNDAY. SPOTTERS
ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:49 PM PDTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego25 hr
Sep 2, 3:17 AM PDTExcessive Heat WarningSGXRiverside, San Bernardino, San Diego40 hr
Sep 2, 12:26 PM PDTFlash Flood WarningSGXSan Bernardino64 min
Sep 2, 1:49 PM PDTSevere Thunderstorm WarningSGXRiverside56 min
Sep 2, 2:17 PM PDTSevere Thunderstorm WarningSGXSan Diego28 min
Sep 2, 2:23 PM PDTFlash Flood WarningSGXSan Bernardino3 hr
Sep 2, 2:25 PM PDTSevere Thunderstorm WarningSGXOrange, Riverside45 min
Sep 2, 3:44 PM PDTSevere Thunderstorm WarningSGXRiverside, San Diego61 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.